Jump to content
CrazyBoards.org

Recommended Posts

I've had a hell of a time this past year with antipsychotics. So I went to see pdoc today and he tells me that he wants to try me on this brand new one called Vraylar. Has anyone else been started on this?

Share this post


Link to post
Share on other sites

My pdoc would never let me try it but I am interested in trying it. He won't make any med changes for me. I don't see him until mid May.

Anyway, it sounds like a good AAP IMO. I read about it a lot. 

Have you started it yet? It is on a list that from my insurance that states it needs a medical letter from a dr stating its medically necessary. Or else pay full price $$$$$.

Anyone know what med it would be similar to?

Share this post


Link to post
Share on other sites

It's brand spanking new, and I haven't noticed anyone on it yet.

Share this post


Link to post
Share on other sites

Cheese, yes I have started it. Haven't noticed anything yet other than bad chills and sweating, but that could be because of coming off the Seroquel. Thanks for the savings card link.

Share this post


Link to post
Share on other sites
20 hours ago, Dusk said:

Cheese, yes I have started it. Haven't noticed anything yet other than bad chills and sweating, but that could be because of coming off the Seroquel. Thanks for the savings card link.

I hope Vraylar works well for you! Glad you can use the savings card too. That should really help with possible cost. I wish you the best!

Share this post


Link to post
Share on other sites

Just updating, in case someone looks for information later. The Vraylar is helping some. Its helping my affect a lot and the psychosis some.

Share this post


Link to post
Share on other sites

My pdoc just started me on Vraylar samples yesterday because I took myself off of Abilify (5 mg dose). I had a love/hate relationship with Abilify. As with most anti-psychotics, I gained a whopping 35 lbs in 5 months and I'm not happy. So she asked me to try Vraylar which apparently is similar to Abilify but with a lesser percentage of weight gain in the clinical trials. So I'm the guinea pig for her. Last night, I started on the start dose of 1.5 and will move up to 3 mg tonight. I didn't have any immediate side effects. Although, I did sleep really good and hard for the first time in a while but I had the worst time getting up this morning. I'll update more after I move up with any additional things I might notice. I've been searching for any patient reviews of Vraylar and have only found this board to be the only one with chat about the med.

DX: Major Depressive Disorder (treatment-resistant), Insomnia
Current psych Rx: Viibryd 40mg, Vyvanse 60 mg, Klonopin 2 mg, Vraylar 3 mg

  • Like 1

Share this post


Link to post
Share on other sites

I'm so glad to hear of someone else being on it. I hope it works for you.  I think its helping me and so does my family.

Share this post


Link to post
Share on other sites

Sadly I had to go off Vraylar because I had a severe allergic reaction and the hospital Dr. thought this med is the cause of it. I'm so upset because I was doing so well on it.

Share this post


Link to post
Share on other sites
2 hours ago, Dusk said:

Sadly I had to go off Vraylar because I had a severe allergic reaction and the hospital Dr. thought this med is the cause of it. I'm so upset because I was doing so well on it.

Oh, that's too bad. I'm sorry to hear it. I hope you find something that works just as well or better.

Share this post


Link to post
Share on other sites

I think I'm going to ask to be taken off Vraylar. It's been 2 weeks and I'm experiencing a lot of somnolence and drowsiness and just general blah-ness. I'm even snacking more. I even tried switching from morning to night, etc. It just doesn't work as well as Abilify on me. On Abilify, I have more energy and I tend to be more happy. The only downside with Abilify is that it packs on the pounds no matter how I eat. One of my doctors suggested Contrave to counteract the weight gain. It has Wellbutrin in it as well as something else. Not sure what to think... but that's my two cents on Vraylar.

Share this post


Link to post
Share on other sites

I am trying Vraylar since doc suggested that she had better experience with it than Latuda.  I was on 80mg Latuda and tapered off to 20mg Latuda and then to 3mg Vraylar.

I am starting to feel more anxiety, but also have more energy to do things...feel less sedated/mediciney...I am having problems sleeping though even with Ambien.  I slept like a baby with Latuda, Viibryd, and Ambien.  Doctor also said that my blood pressure is HIGH...never had that..is Vraylar causing that?

Share this post


Link to post
Share on other sites

I asked my pdoc about Vraylar and she said that because of its ridiculously long half-life, it can take many months to realize the full effects of the drug. One of its metabolites has a half-life of 1-3 weeks. Hitting steady-state might take a while, so apparently its a med that might take a lot of patience and monitoring. But hopefully it has positive results for all of you still trying it. Its in clinical trials for a bunch of different things, like MDD and Bipolar Depression. Could be a new blockbuster drug, or could be a flop. Guess we'll have to wait and see.

Share this post


Link to post
Share on other sites

I finally asked my PDoc to be taken off Vraylar - it made me feel catatonic and lifeless with no emotion. On that note, Abilify worked way better for me except for the 40 lbs I gained on it. But I didn't want to be on an anti-psychotic anymore so I convinced her to let me try something else. She put me on Lamictal. We'll see. Hope I don't get the "lamictal rash"!

Share this post


Link to post
Share on other sites
1 hour ago, Ideacraft said:

I finally asked my PDoc to be taken off Vraylar - it made me feel catatonic and lifeless with no emotion. On that note, Abilify worked way better for me except for the 40 lbs I gained on it. But I didn't want to be on an anti-psychotic anymore so I convinced her to let me try something else. She put me on Lamictal. We'll see. Hope I don't get the "lamictal rash"!

I got a minor rash on my first two Lamictal titrations. The third, and final time, I took Zyrtec with it, because I read online that many docs prescribe a non-sedating antihistamine (Zyrtec, Allegra, Claritin) with Lamictal when first starting to prevent minor rashes from causing problems during the titration. It worked for me!

Share this post


Link to post
Share on other sites

Abilify never worked for me.  It made me feel very anxious and restless.  PDoc prescribed Cogentin to help with the side effects from Vraylar.

I was on 80mg of Latuda, but PDoc says that she had much greater success with patients on Vraylar.  It seems like I am more alive, but feeling a little manic with wanting to get out and do things quickly and also being irritable.  The sex drive is back, which went away with Latuda. 

Is anybody else taking Vraylar?  What are your experiences with it?

  • Like 1

Share this post


Link to post
Share on other sites

I haven't taken it, but I have heard here that it tends to be fairly activating, so the possibly a little manic wouldn't be outside the realm of possibility.  I don't know if that fairly generic statement is helpful--but I've heard it's less like the seroquel/zyprexa world that are fairly consistently going to induce sleepiness.  It probably wouldn't hurt to check in with your pdoc to be safe, because these things can spiral out of control really quickly. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...